Simultaneous Dense and Nondense Orbits and the Space of Lattices

R Shi, Jimmy Tseng

Research output: Contribution to journalArticle (Academic Journal)peer-review

1 Citation (Scopus)
209 Downloads (Pure)

Abstract

We show that the set of points nondense under the ×n-map on the circle and dense for the geodesic flow after we identify the circle with a periodic horospherical orbit of the modular surface has full Haudorff dimension. We also show the analogous result for toral automorphisms on the 2-torus and a diagonal flow. Our results can be interpreted in number-theoretic terms: the set of well-approximable numbers that are nondense under the ×n-map has full Hausdorff dimension. Similarly, the set of well-approximable 2-vectors that are nondense under a hyperbolic toral automorphism has full Hausdorff dimension. Our result for numbers is the counterpart to a classical result of Kaufmann.
Original languageEnglish
Pages (from-to)11276-11288
Number of pages13
JournalInternational Mathematics Research Notices
Volume2015
Issue number21
Early online date8 Feb 2015
DOIs
Publication statusPublished - 1 Nov 2015

Fingerprint

Dive into the research topics of 'Simultaneous Dense and Nondense Orbits and the Space of Lattices'. Together they form a unique fingerprint.

Cite this